From Johannesburg, South Africa:
Our 18 month old daughter, diagnosed with type 1 diabetes four months ago, is currently on an insulin regimen of NPH and Humalog at breakfast and dinner and NPH at bedtime. Two hours after breakfast, she is almost always very high (15-20 mmol/L [mg/dl] ), and although we have tried adjusting the size of her breakfast and her morning dose, nothing seems to help. Her level often falls very sharply so that by lunch she is 3.5-5 mmol/L [mg/dl]. Is there any way to avoid this morning high? Is it doing long term damage?.
I'm afraid that I don't have a definitive answer. There is no hard evidence that the highs or the lows are doing particular damage, but both are obviously best avoided. The best thing that you can do is to take your blood glucose records to your daughter's diabetes team to discuss a possible change to insulin regimen.
Original posting 20 Oct 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.